Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 13, 2000, 4:44 PM CDT for Harrison County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2000, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 13, 2000, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WUUS54 KLIX 132146 SVRNEW MSC047-132230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 444 PM CDT THU APR 13 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 530 PM CDT * AT 444 PM CDT LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES NORTHWEST OF LONG BEACH... MOVING SOUTHEAST AT 5 TO 10 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... LYMAN BY 450 PM LONG BEACH AROUND 5 PM GULFPORT BY 520 PM AT 441 PM CDT GOLFBALL SIZED HAIL WAS REPORTED AT I-10 NEAR THE MENGE AVENUE EXIT. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:00 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 13, 3:00 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT THU APR 13 2000 FRONTAL TROF FROM SE MS S TO THE S TIP OF THE MS DELTA AREA THIS AFTN WILL DRIFT E TONIGHT AND FRI IN RESPONSE TO THE SLOW MOVEMENT OF THE H5 TROF WHICH WAS ALONG THE LA/TX BORDER. ALL MODELS CONTINUE TO SHOW THIS TREND THE NEXT 48 HOURS. MAIN COOLING IS W OF A LINE FROM KPIB TO KASD TO KMSY WHERE TEMP DIFFERENCES ARE ABOUT 10 DEGS. SOME COOLING INDICATED SE OF THIS LINE TONIGHT AS THE SURFACE TROUGH CONTS TO THE E. STRONGEST TSTMS WILL CONTINUE ALONG AND E OF THIS TROUGH LINE THROUGH TONIGHT. UPPER LOW WILL LIKELY DRIFT E ACROSS THE LOWER MS VALLEY TONIGHT AND FRI MOVING E OF THE REGION OVER THE WEEKEND. NEXT H5 TROUGH WILL MOVE E FROM PACIFIC COAST INTO THE MS VALLEY BY SUN POSSIBLY PRODUCING SOME SCATTERED SHOWERS AND TSTMS SAT NIGHT AND SUN AS LOW LEVEL MOISTURE WILL HAVE RETURNED TO THE AREA BY THEN. ANOTHER WEAK FRONTAL TROUGH WILL ACCOMPANY THIS UPPER AIR DISTURBANCE FIRST OF THE WEEK. WILL CONTINUE CHANCE OF PRECIP MOST SECTIONS TONIGHT AND FRI AND THEN DRY FRI NIGHT AND SAT AS THE MEAN RH DIMINISHINES OVER THE AREA AND WARMER AIR ALOFT MOVES IN FROM THE NW. MCB 55/74/55/81 2210 BTR 56/75/57/81 2210 MSY 59/75/59/81 3310 BIX 63/74/63/78 4311 .NEW...NONE LA...NONE MS...NONE. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:41 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 34 min |
| Apr 13, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.